MAUDE Adverse Event Report: COOK INC NFORCE NITINOL HELICAL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NFORCE NITINOL HELICAL STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number N/A
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported that the physician was performing an ureterorenolithotripsy procedure by using an nforce nitinol helical stone extractor device.The physician noticed that the basket of the device would not close properly.It was further reported that the physician had to cut catheter to remove the device from the patient.The product was replaced and the intended procedure was completed successfully.No unintended section of the device remained inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information was requested from the customer.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation; the nforce nitinol helical stone extractor was not returned for evaluation and no photographs were provided.Without the complaint device, a physical investigation was not able to be completed.A document based investigation was performed.A review of complaint history, the device history record, documentation, instructions for use, and specifications was conducted.There is no indication that a design or process related failure mode contributed to this event.A review of the device history record found four non-conformances associated with the complaint device lot number 6993780.All four non-conforming devices were scrapped.A review of complaint history for the device lot found one other complaint associated with the device lot number 6993780.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.A review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.Based on the provided information and the investigation evaluation the root cause of this event is undeterminable.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
NFORCE NITINOL HELICAL STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6829594
Report Number1820334-2017-02689
Device Sequence Number1600959
Product Code FFL
UDI-Device Identifier00827002190726
UDI-Public(01)00827002190726(17)190524(10)6993780
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberNFHSES-022115-3W-UDH
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/15/2017
Supplement Date Received by Manufacturer01/18/2018
Initial Report FDA Received Date08/30/2017
Supplement Report FDA Received Date01/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1